Chernoff approximations of Feller semigroups and the associated diffusion processes in Riemannian manifolds are studied. The manifolds are assumed to be of bounded geometry, thus including all compact manifolds and also a wide range of non-compact manifolds. Sufficient conditions are established for a class of second order elliptic operators to generate a Feller semigroup on a (generally non-compact) manifold of bounded geometry. A construction of Chernoff approximations is presented for these Feller semigroups in terms of shift operators. This provides approximations of solutions to initial value problems for parabolic equations with variable coefficients on the manifold. It also yields weak convergence of a sequence of random walks on the manifolds to the diffusion processes associated with the elliptic generator. For parallelizable manifolds this result is applied in particular to the representation of Brownian motion on the manifolds as limits of the corresponding random walks.

Chernoff Approximations for Feller Semigroups in Riemannian Manifolds / Mazzucchi, Sonia; Moretti, Valter; Remizov, Ivan; Smolyanov, Oleg. - In: MATHEMATISCHE NACHRICHTEN. - ISSN 0025-584X. - 2022:(2022), pp. 1-41. [10.1002/mana.202100291]

Chernoff Approximations for Feller Semigroups in Riemannian Manifolds

Mazzucchi, Sonia;Moretti, Valter;
2022-01-01

Abstract

Chernoff approximations of Feller semigroups and the associated diffusion processes in Riemannian manifolds are studied. The manifolds are assumed to be of bounded geometry, thus including all compact manifolds and also a wide range of non-compact manifolds. Sufficient conditions are established for a class of second order elliptic operators to generate a Feller semigroup on a (generally non-compact) manifold of bounded geometry. A construction of Chernoff approximations is presented for these Feller semigroups in terms of shift operators. This provides approximations of solutions to initial value problems for parabolic equations with variable coefficients on the manifold. It also yields weak convergence of a sequence of random walks on the manifolds to the diffusion processes associated with the elliptic generator. For parallelizable manifolds this result is applied in particular to the representation of Brownian motion on the manifolds as limits of the corresponding random walks.
Mazzucchi, Sonia; Moretti, Valter; Remizov, Ivan; Smolyanov, Oleg
Chernoff Approximations for Feller Semigroups in Riemannian Manifolds / Mazzucchi, Sonia; Moretti, Valter; Remizov, Ivan; Smolyanov, Oleg. - In: MATHEMATISCHE NACHRICHTEN. - ISSN 0025-584X. - 2022:(2022), pp. 1-41. [10.1002/mana.202100291]
File in questo prodotto:
File Dimensione Formato  
Mathematische Nachrichten - 2022 - Mazzucchi - Chernoff approximations of Feller semigroups in Riemannian manifolds.pdf

accesso aperto

Tipologia: Post-print referato (Refereed author’s manuscript)
Licenza: Tutti i diritti riservati (All rights reserved)
Dimensione 492.69 kB
Formato Adobe PDF
492.69 kB Adobe PDF Visualizza/Apri

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11572/322432
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus ND
  • ???jsp.display-item.citation.isi??? 0
social impact